Funnel Cloud, Plymouth
- When
- June 5, 12:50 PM CST
- Where
- Plymouth County, 1.68 mi WSW of Kingsley
- Reported by
- Law Enforcement
- Coordinates
- 42.570, -96.000
Funnel clouds were reported at two locations in northwest Iowa during the early afternoon of June 5th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Funnel clouds were reported at two locations in northwest Iowa during the early afternoon of June 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 5, 8:10 AM CST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 910 AM CDT SAT JUN 5 2010 .DISCUSSION... E/W BAND OF MODERATE TO HEAVY SHOWERS NORTH OF INTERSTATE 90 ATTM MOVG ESEWD ASSCD WITH MID LVL BOUNDARY AND SHORT WAVE. CLEAR SLOT SOUTH OF I90 SHOULD FILL IN WITH CLOUDS AND SCT SHRA/ISOLD TSRA WITH HEATING BY AFTN. ALSO WITH SFC TROF MOVG THRU NWRN IA COULD BE SOME MORE SIGNIFICANT SCT TSRA DVLPG WITH BTR HEATING...AND WILL HAVE TO WATCH OUT FOR SMALL HAIL THIS AFTN BEFORE SHORT WAVE MOVES BY. FINE TUNED PREV GRIDS TO UP POPS AND LWR SOUTH OF I90 THIS MRNG...BUT LEFT MOST OF REST OF FCST FOR NOW. /RYRHOLM && .AVIATION... SCATTERED SHRA AND ISOLD TSRA WL PUSH ESEWD ACROSS THE AREA TODAY ENDING FM W TO E FM 18Z TO 00Z. CIGS GENLY VFR THRU 06Z SUN WITH OCNL MVFR CIGS. && .PREV DISCUSSION... PLENTY OF FORECAST SUBTLETIES TO DEAL WITH THROUGH THE FORECAST PERIOD...STARTING WITH TODAY. NUMEROUS THUNDERSTORMS HAVE BEEN POPPING ALONG THE NEAR SFC BNDRY ACROSS NE AND IA OVERNIGHT. THESE STORMS HAVE BEEN ROBBING MUCH MOISTURE WHICH OTHERWISE COULD HAVE BEEN USED FARTHER N ALONG THE MID BNDRY. SOME SHOWERS ARE CURRENTLY OCCURRING IN ASSOCIATION WITH A SHORT WAVE RIDING THE MID LEVEL BNDRY. THESE SHOWERS WILL CONTINUE INTO MN THROUGH EARLY MORNING AS THE S/WV SHIFTS E. WITH THE LACK OF MOISTURE...DO NOT EXPECT MUCH MORE THAN A TENTH OF AN INCH WITH THE HEAVIER SHOWERS...OTHERWISE JUST ENOUGH TO WET THE GROUND. THUNDERSTORMS CURRENTLY TRYING TO FIRE NEAR SUX ALONG THE 850 MB BNDRY JUST S OF SUX...BUT THIS TOO IS LACKING MOISTURE DO THE STORMS FARTHER SOUTH. BASED ON CURRENT RADAR TRENDS AND LACK OF MOISTURE...WILL BE TOUGH TO POP THUNDERSTORMS OVER NW IA AFTER 12Z...GIVE A LACK OF STEEP LAPSE RATES AND DEEPER MOISTURE. PLUS BNDRY FORCING IS WEAK...LOW JET IS WELL S OVER SE NEBRASKA...AND AREA IS UNDER WEAK UPPER LEVEL SUBSIDENCE AT THAT TIME. NOT MUCH MORE THAT THE POSSIBILITY OF AN ISOLATED SHOWERS OR T-STORMS. ACTUALLY IT IS BEGINNING TO LOOK LIKE THERE WILL NOT BE MUCH GOING ON PRECIP WISE AROUND 12Z...WITH MOST OF THE CONVECTIVE ACTIVITY S AND E OF THE CWA. THINKING BETTER CHANCE FOR MEASURABLE PRECIPITATION WILL BE AS THE SHOWER ACTIVITY CURRENTLY OVER NW SD MOVES INTO SE SD...AND EVENTUALLY SW MN AND NW IA LATE MORNING TO EARLY AFTERNOON. THIS PRECIP IS TIED SO A STRONGER S/WV THAT WILL DRIVE A COLD FRONT THROUGH THE AREA TODAY. AGAIN GIVEN THE LACK OF MOISTURE...DO NOT SEE MUCH IN THE WAY OF RAINFALL TODAY...GENERALLY A TENTH OR TWO FOR NRN AND ERN AREAS...AND LITTLE IF ANYTHING MEASURABLE INTO THE SW CWA. MAIN MODE OF PRECIPITATION WILL BE SHOWERS...BUT SHOULD SEE THUNDERSTORM HERE OR THERE...BUT NOTHING SEVERE. TEMPERATURE WISE IT WILL BE COOLER TODAY THAN YESTERDAY WITH THE SHOWER ACTIVITY AND MORE CLOUD COVER...BUT COULD WARM QUITE A BIT AHEAD OF THE SFC FRONT ACROSS NW IA. THE MAIN QUESTION FOR THIS AREA IS HOW MUCH SUN WILL THERE BE BEFORE THE FRONT PASSES THROUGH. VERY EASILY COULD MIX INTO THE MID 80S GIVEN ENOUGH SUN. THIS POSSIBILITY IS BEGINNING TO SEEM MORE LIKELY AS THERE IS A DEARTH OF CLOUD COVER CURRENTLY OVER SW AND S-CNTRL SD. CERTAINLY MUCH LESS THAN THAN ANY OF THE MODEL ARE SUGGESTING. SKIES TO CLEAR OFF TONIGHT WITH SHOWERS AND THUNDERSTORMS MOVING EAST OF THE AREA AND HIGH PRESSURE SETTLING IN. ONLY CERTAIN DRY PERIOD THROUGH MID NEXT WEEK IS TONIGHT...THROUGH TOMORROW EVENING. MAY SEE SOME RETURN FLOW THUNDERSTORMS DEVELOP LATE TOMORROW NIGHT IN THE WEST...WHICH COULD SPREAD INTO ERN PORTIONS OF THE CWA MON MORNING. CHANCES FOR THUNDERSTORM CONTINUE THROUGH MON AND THROUGH MON NIGHT...BUT BETTER CHANCES FOR THUNDERSTORMS SHOULD REMAIN FARTHER S INTO SRN NEBRASKA...WHERE THE LOW LEVEL BNDRY WILL BE SITTING. ONCE AGAIN COULD BE LOOKING AT A SITUATION WHERE THUNDERSTORMS TO THE S INHIBIT THUNDERSTORM ACTIVITY OVER THE FORECAST AREA. /97 && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1117 AM CDT SAT JUN 05 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1117 AM CDT SAT JUN 05 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO MOVE EAST THIS AFTERNOON...MAINLY AFFECTING AN AREA NORTHEAST OF LINE FROM DESMET SOUTH DAKOTA TO LUVERNE MINNESOTA TO IDA GROVE IOWA TODAY. ANY ISOLATED THUNDERSTORMS COULD PRODUCE SMALL HAIL SOUTHEAST OF A LINE FROM JACKSON MINNESOTA TO SIOUX CITY IOWA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTER DRY CONDITIONS TONIGHT THROUGH SUNDAY EVENING...CHANCES FOR THUNDERSTORM WILL INCREASE FROM WEST TO EAST LATE SUNDAY NIGHT INTO MONDAY. AT THE PRESENT FORECAST TIME...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. RSR
The Sioux Falls radar (KFSD), 128 km away, was scanning. The volume nearest the first event began at 18:48 UTC.
2 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2010Every state in 2010This day in weather historyWarnings in Iowa, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241895, 241896.